Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS Riverton, WY

August 29, 2011Big Horn County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 29, 2011, 3:32 PM MDT for Big Horn County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2011, 3:32 PM MDT (21:32 UTC)
Expired
Aug 29, 2011, 3:56 PM MDT
In force
24 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Big Horn County, WY

The radar

The Billings radar (KBLX), 133 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WUUS55 KRIW 292132
SVRRIW
WYC003-292215-
/O.NEW.KRIW.SV.W.0048.110829T2132Z-110829T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
332 PM MDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 415 PM MDT

* AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HWY 310/789 MILE MARKER 230...OR 5 MILES
  SOUTHEAST OF LOVELL...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  U.S. HWY 14A MILE MARKER 60 AROUND 340 PM MDT..
  MEDICINE WHEEL AROUND 355 PM MDT.
  U.S. HWY 14A MILE MARKER 80 AROUND 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4490 10835 4484 10782 4480 10781 4477 10774
      4472 10773 4471 10769 4469 10764 4457 10767
      4473 10842
TIME...MOT...LOC 2131Z 284DEG 36KT 4479 10826
WIND...HAIL <50MPH 1.00IN

$$

BERC
2 follow-up statements
943 
WWUS55 KRIW 292143
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
343 PM MDT MON AUG 29 2011

WYC003-292215-
/O.CON.KRIW.SV.W.0048.000000T0000Z-110829T2215Z/
BIG HORN WY-
343 PM MDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BIG
HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 415 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR U.S. HWY 14A MILE MARKER 60...OR 15 MILES EAST
OF LOVELL...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  U.S. HWY 14A MILE MARKER 70 AROUND 350 PM MDT.
  MEDICINE WHEEL AROUND 355 PM MDT.
  U.S. HWY 14A MILE MARKER 80 AROUND 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4490 10835 4484 10782 4480 10781 4477 10774
      4472 10773 4471 10769 4469 10764 4457 10767
      4473 10842
TIME...MOT...LOC 2143Z 284DEG 36KT 4476 10810
WIND...HAIL <50MPH 1.00IN

$$
575 
WWUS55 KRIW 292156
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
356 PM MDT MON AUG 29 2011

WYC003-292207-
/O.CAN.KRIW.SV.W.0048.000000T0000Z-110829T2215Z/
BIG HORN WY-
356 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BIG HORN COUNTY IN
NORTH CENTRAL WYOMING IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4490 10835 4484 10782 4480 10781 4477 10774
      4472 10773 4471 10769 4469 10764 4457 10767
      4473 10842
TIME...MOT...LOC 2157Z 284DEG 36KT 4472 10791

$$

BERC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:55 PM MDT, 37 minutes earlier.

Area forecast discussion, Aug 29, 2:55 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
255 PM MDT MON AUG 29 2011

SHORT TERM...TONIGHT THROUGH THURSDAY
SHORTWAVE MOVING ACROSS WESTERN MONTANA WITH MID TO UPPER LEVEL
SPEED MAX ROTATING ACROSS SOUTHERN MONTANA. SURFACE DEW POINTS
HAVE HELD UP ACROSS MUCH OF THE AREA AS EXPECTED WITH 40S TO LOWER
40S COMMON. ENOUGH CAPE TO FIRE A FEW STRONGER STORMS INTO THE
EVENING HOURS. AIRMASS DRIES OUT IN THE WESTERLY FLOW TOMORROW AND
WARMS UP WITH POTENTIAL CRITICAL FIRE WEATHER CONCERNS IN PORTIONS
OF CENTRAL WYOMING...ESPECIALLY FROM LANDER AND RIVERTON EAST TO
NATRONA COUNTY. WINDS ARE RH'S ARE MARGINAL BUT CALCULATED NUMBERS
GIVE MIN RH'S AROUND 14 PERCENT WITH SW WINDS OF 15-20 MPH WITH
GUSTS OF 25 TO 30 MPH. COMBINE THAT WITH ONGOING FIRES AND ITS
ENOUGH FOR A WATCH AT LEAST. RESIDUAL MOISTURE AND MAX HEATING MAY
BE ENOUGH TO FIRE A FEW MAINLY MOUNTAIN STORMS AND OFF THE UINTAS.
EVEN DRIER AIR MAY FILTER IN WEDNESDAY AHEAD OF OUR APPROACHING
THURSDAY TROUGH. POTENTIAL FOR MORE WIDESPREAD RED FLAG CONDITIONS
MAY DEVELOP ON WEDNESDAY. HOWEVER...WE DO SEE SOME INCREASE IN MID
LEVEL MOISTURE ALREADY SNEAKING UP FROM THE SOUTH TUESDAY NIGHT
AND WEDNESDAY MORNING WITH A FEW SHOWERS DEVELOPING. ENOUGH
MOISTURE AND INSTABILITY WILL LIKELY REMAIN INTO WEDNESDAY
AFTERNOON FOR SOME HIGHER BASED ISOLATED THUNDERSTORMS TO ADD TO
THE FIRE WEATHER CONCERNS. OUR FIRST POTENTIAL COLD TROUGH THEN
MOVES IN THURSDAY WITH AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE NORTH FIRST AND THEN SPREADING SOUTHEAST
ALONG THE SHARP COLD FRONT. NEW ECMWF IS WEAKER WITH THE LOW
SIMILAR TO OLDER GFS RUNS SO WE'LL HAVE TO WATCH THIS CLOSELY. A
LOT OF THE PROBLEM IS WITH THE SHORTWAVE BEHIND THIS ONE AND
WHETHER IT HELPS TO DEEPEN IT OR JUST KICK IT OUT QUICKER. FIRE
WEATHER CONCERNS WILL CONTINUE IN THE SOUTH AHEAD OF THIS COLD
FRONT THURSDAY. SHARPLY COOLER CONDITIONS ARE EXPECTED BEHIND THIS
COLD FRONT WITH THE FIRST HINT OF SNOW POSSIBLE JUST BEYOND THIS
PERIOD IN THE NORTHWEST AND NORTHERN MOUNTAINS.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY
THURSDAY NIGHT AND FRIDAY WILL CONTINUE TO SEE THE EFFECTS OF A
LARGE PACIFIC TROUGH WITH WINDY CONDITIONS ACROSS THE CWA AND
SHOWERS AND THUNDERSTORMS IN THE NORTH...PARTICULARLY IN THE
NORTHWEST MOUNTAINS AND THE BIGHORNS.  12Z ECMWF IS MORE PROGRESSIVE
WITH THIS FEATURE BUT HAVE LEFT POPS IN THROUGH FRIDAY MORNING FOR
THE BIGHORNS.  A LIGHT DUSTING OF SNOW IS NOT OUT OF THE QUESTION
FOR THE HIGHEST ELEVATIONS OF NORTHERN WYOMING.  DRIER CONDITIONS
FOLLOW WITH NORTHWEST FLOW RESUMING.  A MORE RELAXED PRESSURE
GRADIENT WILL ALLOW FOR LIGHTER WIND BY SATURDAY.  MEDIUM RANGE
MODELS IN GOOD AGREEMENT BUILDING A LARGE RIDGE OVER THE WESTERN
CONUS ON SUNDAY BRINGING ABOUT A WARMING TREND AND CONTINUED DRY
CONDITIONS.  RIDGE BUILDING ALLOWS FOR MONSOON MOISTURE TO INCH ITS
WAY BACK TOWARD THE AREA MONDAY.  CONFIDENCE IS LOW THIS FAR OUT ON
BRINGING THE MOISTURE INTO SOUTHERN WYOMING IN TIME FOR MAXIMUM
HEATING MONDAY WILL WILL TAKE A WAIT AND SEE STANCE ON CONVECTIVE
POTENTIAL FOR MONDAY UNTIL FURTHER MODEL RUNS CAN BE MONITORED.

AVIATION...
VFR CONDITIONS CAN BE EXPECTED THROUGH THE FORECAST PERIOD FOR MOST
OF WESTERN AND CENTRAL WYOMING.  OCCASIONAL PERIODS OF MVFR VSBY IS
POSSIBLE IN AREAS OF ISOLATED SHOWERS AND THUNDERSTORMS THROUGH
06Z.  BREEZY TO WINDY CONDITIONS WILL DEVELOP AFTER 18Z TUESDAY
ALONG THE KRKS TO KCPR CORRIDOR.  20 TO 30 KT WIND WILL BE POSSIBLE
ALONG THE RIDGETOPS OF WESTERN WYOMING AND IN THE AREA OF KJAC AND
KAFO.

FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE ON THE INCREASE THE NEXT COUPLE DAYS
AS A WARMER...DRIER AND BREEZY TO WINDY PATTERN DEVELOPS. THE
HIGHEST POTENTIAL FOR EXTREME FIRE WEATHER CONDITIONS WILL BE OVER
FIRE ZONES 280 AND 283 TUESDAY AFTERNOON AND EARLY EVENING WHEN
TEMPERATURES AROUND 90 COMBINE WITH MIN RH'S AS LOW AS 12-15
PERCENT AND SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30
MPH. MORE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
ON WEDNESDAY IN MANY AREAS AND ACROSS THE SOUTHERN ZONES ON
THURSDAY AHEAD OF A SHARP COLD FRONT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING WYZ280-283.

&&

SHORT TERM...SKRBAC
LONG TERM...BERC
AVIATION...BERC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 29, 2:16 PM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
216 PM MDT MON AUG 29 2011

WYZ001>020-022>030-301200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
216 PM MDT MON AUG 29 2011

...FIRE WEATHER WATCHES ARE IN EFFECT FROM 1 PM TO 8 PM TUESDAY
FOR FIRE ZONES 280 AND 283...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
WESTERN AND CENTRAL WYOMING...ESPECIALLY DURING THE AFTERNOON
AND EVENING HOURS. THE STRONGEST STORMS ARE EXPECTED TO OCCUR ACROSS
NORTHERN WYOMING. HAIL...STRONG WINDS...AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED FIRE WEATHER BEHAVIOR IS POSSIBLE TUESDAY AND WEDNESDAY...
DUE TO VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITY AND WINDY
CONDITIONS.

EXTREME FIRE WEATHER BEHAVIOR COULD EVEN OCCUR THURSDAY OVER
SOUTHWEST AND SOUTHERN SECTIONS...AS A MAINLY DRY COLD FRONT MOVES
ACROSS THAT AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 29, 1:37 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
137 PM MDT MON AUG 29 2011

WYZ005-006-292100-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
137 PM MDT MON AUG 29 2011

ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN BIG
HORN BASIN THROUGH THE MID AFTERNOON HOURS.  THE GREATEST CONCERN
WITH THESE STORMS WILL BE BRIEF HEAVY RAIN...GUSTY OUTFLOW WIND TO
40 MPH...AND SMALL HAIL.  AREAS AFFECTED INCLUDE...STATE HIGHWAY
120 BETWEEN THERMOPOLIS AND MEETEETSE...THERMOPOLIS...AND WORLAND.

WYZ015-017>019-292100-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
137 PM MDT MON AUG 29 2011

ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE OFF THE WIND RIVER
MOUNTAINS AND ACROSS THE WIND RIVER BASIN THROUGH THE MID AFTERNOON
HOURS. THE GREATEST CONCERN WITH THESE STORMS WILL BE BRIEF HEAVY
RAIN...GUSTY OUTFLOW WIND TO 40 MPH...AND SMALL HAIL.  AREAS
AFFECTED INCLUDE...LANDER...RIVERTON...SOUTH PASS...AND STATE
HIGHWAY 287 BETWEEN LANDER AND MUDDY GAP.

DSB
Special weather statement, Aug 29, 2:39 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT MON AUG 29 2011

WYZ003-004-008-292130-
BIGHORN MOUNTAINS WEST WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
239 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY IN
NORTH CENTRAL WYOMING...AND NORTHEASTERN PARK COUNTY IN NORTHWEST
WYOMING UNTIL 330 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF ELK BASIN...OR 22 MILES
SOUTHEAST OF RED LODGE...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ELK BASIN AROUND 245 PM MDT.
FRANNIE AROUND 320 PM MDT.
DEAVER AROUND 330 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4475 10834 4466 10894 4500 10900 4501 10807
TIME...MOT...LOC 2039Z 309DEG 14KT 4506 10882

WOLCOTT
Special weather statement, Aug 29, 3:09 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
309 PM MDT MON AUG 29 2011

WYZ005-006-292300-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
309 PM MDT MON AUG 29 2011

ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN BIG
HORN BASIN THROUGH THE AFTERNOON HOURS.  THE GREATEST CONCERN
WITH THESE STORMS WILL BE BRIEF HEAVY RAIN...GUSTY OUTFLOW WIND TO
40 MPH...AND SMALL HAIL.  AREAS AFFECTED INCLUDE...STATE HIGHWAY
120 BETWEEN THERMOPOLIS AND MEETEETSE...THERMOPOLIS...AND WORLAND.

WYZ017>019-292300-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
WIND RIVER BASIN-
309 PM MDT MON AUG 29 2011

ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE OFF THE WIND RIVER
MOUNTAINS AND ACROSS THE WIND RIVER BASIN THROUGH THE AFTERNOON
HOURS. THE GREATEST CONCERN WITH THESE STORMS WILL BE BRIEF HEAVY
RAIN...GUSTY OUTFLOW WIND TO 40 MPH...AND SMALL HAIL.  AREAS
AFFECTED INCLUDE...LANDER...RIVERTON...SOUTH PASS...AND STATE
HIGHWAY 287 BETWEEN LANDER AND MUDDY GAP.

WYZ004-292300-
NORTH BIG HORN BASIN-
309 PM MDT MON AUG 29 2011

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE NORTHERN
BIG HORN BASIN THROUGH THE AFTERNOON HOURS.  THE GREATEST CONCERN
WITH THESE STORMS WILL BE HAIL TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS TO 50 MPH. BRIEF HEAVY RAIN MAY ACCOMPANY STRONGER
STORMS.  AREAS AFFECTED INCLUDE...LOVELL...GREYBULL...AND
STATE HIGHWAY 789 BETWEEN MANDERSON AND LOVELL.

DSB

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:08 PM MDTFire Weather WatchRIWFremont, Natrona12 hr
Aug 29, 2:39 PM MDTSpecial Weather StatementRIWBig Horn51 min
Aug 29, 3:40 PM MDTSpecial Weather StatementRIWFremont50 min
Aug 29, 3:55 PM MDTSpecial Weather StatementRIWFremont50 min
Aug 29, 4:24 PM MDTSpecial Weather StatementRIWWashakie36 min
Aug 29, 4:32 PM MDTSpecial Weather StatementRIWWashakie28 min
Aug 29, 5:06 PM MDTSpecial Weather StatementRIWBig Horn39 min
Aug 29, 5:41 PM MDTSpecial Weather StatementRIWSheridan49 min
Aug 29, 5:53 PM MDTSpecial Weather StatementRIWWashakie52 min
Aug 29, 5:54 PM MDTSpecial Weather StatementRIWJohnson36 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.